Alert archive / Illinois / Flash Flood Watches in 2017

Flash Flood Watch 2, NWS Lincoln, IL

May 2, 201725 counties in Illinois

NWS Lincoln, IL issued this flash flood watch at May 2, 2017, 2:55 PM CDT for 25 counties in Illinois. It took effect at May 3, 2017, 12:00 PM CDT. It was in force for 40 hr.

The area

The counties it named.

The facts

Issued
May 2, 2017, 2:55 PM CDT (19:55 UTC)
In effect from
May 3, 2017, 12:00 PM CDT
Expired
May 5, 2017, 3:33 AM CDT
In force
40 hr
Issued by
NWS Lincoln, IL
Flood severity
None
All 25 counties

Cass County, IL, Champaign County, IL, Christian County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Jasper County, IL, Lawrence County, IL, Logan County, IL, Macon County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Piatt County, IL, Richland County, IL, Sangamon County, IL, Scott County, IL, Shelby County, IL, Vermilion County, IL

The radar

The Lincoln radar (KILX), 84 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.9 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2017-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2017-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1243 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

553 
WGUS63 KILX 021955
FFAILX

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Lincoln IL
255 PM CDT Tue May 2 2017

...More heavy rain on the way Wednesday and Thursday...

ILZ042>057-061>063-066>068-071>073-030800-
/O.NEW.KILX.FF.A.0002.170503T1700Z-170505T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott-Morgan-
Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby-
Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
Including the cities of Lincoln, Clinton, Monticello, Champaign, 
Urbana, Danville, Beardstown, Petersburg, Winchester, 
Jacksonville, Springfield, Taylorville, Decatur, Sullivan, 
Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, 
Marshall, Effingham, Newton, Robinson, Flora, Olney, 
and Lawrenceville
255 PM CDT Tue May 2 2017

...FLASH FLOOD WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY EVENING...

The National Weather Service in Lincoln has issued a

* Flash Flood Watch for portions of central Illinois, east 
  central Illinois, southeast Illinois, and west central 
  Illinois, including the following areas, in central Illinois, 
  Christian, De Witt, Logan, Macon, Menard, Piatt, Sangamon, and 
  Shelby. In east central Illinois, Champaign, Clark, Coles, 
  Cumberland, Douglas, Edgar, Moultrie, and Vermilion. In 
  southeast Illinois, Clay, Crawford, Effingham, Jasper, 
  Lawrence, and Richland. In west central Illinois, Cass, 
  Morgan, and Scott. 

* From Wednesday afternoon through Thursday evening

* More heavy rain is headed for central and southeast Illinois
  Wednesday and Thursday following recent heavy rain and 
  flooding. Due to the saturated conditions preceding this storm 
  system, flooding will develop more quickly than normal. Rainfall
  totals are expected to range from 2 to 3.5 inches in most 
  areas. The heaviest period of rainfall is expected Wednesday 
  night through Thursday afternoon.

* In addition to potential flooding of streets and roads in flood
  prone areas, area rivers and streams are likely to experience a
  worsening of flooding. This would persist for several days after
  the rain ends.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
9 follow-up statements
576 
WGUS63 KILX 030220
FFAILX

Flood Watch
National Weather Service Lincoln IL
920 PM CDT Tue May 2 2017

...More heavy rain on the way Wednesday and Thursday...

ILZ042>057-061>063-066>068-071>073-031000-
/O.CON.KILX.FF.A.0002.170503T1700Z-170505T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott-Morgan-
Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby-
Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
Including the cities of Lincoln, Clinton, Monticello, Champaign, 
Urbana, Danville, Beardstown, Petersburg, Winchester, 
Jacksonville, Springfield, Taylorville, Decatur, Sullivan, 
Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, 
Marshall, Effingham, Newton, Robinson, Flora, Olney, 
and Lawrenceville
920 PM CDT Tue May 2 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH THURSDAY EVENING...

The Flash Flood Watch continues for

* Portions of central Illinois, east central Illinois, southeast 
  Illinois, and west central Illinois, including the following 
  areas, in central Illinois, Christian, De Witt, Logan, Macon, 
  Menard, Piatt, Sangamon, and Shelby. In east central Illinois, 
  Champaign, Clark, Coles, Cumberland, Douglas, Edgar, Moultrie, 
  and Vermilion. In southeast Illinois, Clay, Crawford, 
  Effingham, Jasper, Lawrence, and Richland. In west central 
  Illinois, Cass, Morgan, and Scott. 

* From Wednesday afternoon through Thursday evening

* More heavy rain is headed for central and southeast Illinois 
  Wednesday and Thursday following recent heavy rain and 
  flooding. Due to the saturated conditions preceding this storm 
  system, flooding will develop more quickly than normal. 
  Rainfall totals are expected to range from 2 to 3.5 inches in 
  most areas. The heaviest period of rainfall is expected 
  Wednesday night through Thursday afternoon. 

* In addition to potential flooding of streets and roads in 
  flood prone areas, area rivers and streams are likely to 
  experience a worsening of flooding. This would persist for 
  several days after the rain ends. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
457 
WGUS63 KILX 030900
FFAILX

Flood Watch
National Weather Service Lincoln IL
400 AM CDT Wed May 3 2017

...PERIODIC HEAVY RAINS FROM TODAY THROUGH THURSDAY EVENING...

ILZ042>057-061>063-066>068-071>073-032100-
/O.CON.KILX.FF.A.0002.170503T1700Z-170505T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott-Morgan-
Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby-
Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
Including the cities of Lincoln, Clinton, Monticello, Champaign, 
Urbana, Danville, Beardstown, Petersburg, Winchester, 
Jacksonville, Springfield, Taylorville, Decatur, Sullivan, 
Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, 
Marshall, Effingham, Newton, Robinson, Flora, Olney, 
and Lawrenceville
400 AM CDT Wed May 3 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM NOON CDT TODAY
THROUGH THURSDAY EVENING...

The Flash Flood Watch continues for

* Portions of central Illinois, east central Illinois, southeast 
  Illinois, and west central Illinois, including the following 
  areas, in central Illinois, Christian, De Witt, Logan, Macon, 
  Menard, Piatt, Sangamon, and Shelby. In east central Illinois, 
  Champaign, Clark, Coles, Cumberland, Douglas, Edgar, Moultrie, 
  and Vermilion. In southeast Illinois, Clay, Crawford, 
  Effingham, Jasper, Lawrence, and Richland. In west central 
  Illinois, Cass, Morgan, and Scott. 

* From noon CDT today through Thursday evening

* More heavy rain is headed for central and southeast Illinois
  today through Thursday night. This wave of rain will fall on
  saturated soils, allowing flooding to develop more quickly than
  normal. Rainfall totals are expected to range from 2 to 3.5
  inches in most areas. The heaviest period of rainfall is
  expected Wednesday night through Thursday afternoon.

* In addition to potential flooding of streets and roads in 
  flood prone areas, area rivers and streams are likely to 
  experience a worsening of flooding. This would persist for 
  several days after the rain ends. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

Shimon
094 
WGUS63 KILX 032006
FFAILX

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Lincoln IL
306 PM CDT Wed May 3 2017

...PERIODIC HEAVY RAINS FROM TODAY THROUGH THURSDAY NIGHT...

ILZ042>057-061>063-066>068-071>073-041000-
/O.EXT.KILX.FF.A.0002.000000T0000Z-170505T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott-Morgan-
Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby-
Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
Including the cities of Lincoln, Clinton, Monticello, Champaign, 
Urbana, Danville, Beardstown, Petersburg, Winchester, 
Jacksonville, Springfield, Taylorville, Decatur, Sullivan, 
Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, 
Marshall, Effingham, Newton, Robinson, Flora, Olney, 
and Lawrenceville
306 PM CDT Wed May 3 2017

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH FRIDAY MORNING...

The Flash Flood Watch is now in effect for

* Portions of central Illinois, east central Illinois, southeast 
  Illinois, and west central Illinois, including the following 
  areas, in central Illinois, Christian, De Witt, Logan, Macon, 
  Menard, Piatt, Sangamon, and Shelby. In east central Illinois, 
  Champaign, Clark, Coles, Cumberland, Douglas, Edgar, Moultrie, 
  and Vermilion. In southeast Illinois, Clay, Crawford, 
  Effingham, Jasper, Lawrence, and Richland. In west central 
  Illinois, Cass, Morgan, and Scott. 

* Through Friday morning

* More heavy rain is headed for central and southeast Illinois
  today through Thursday night. This wave of rain will fall on
  saturated soils, allowing flooding to develop more quickly than
  normal. Rainfall totals are expected to range from 2 to 3.5
  inches in most areas. The heaviest period of rainfall is
  expected tonight through Thursday afternoon. 

* In addition to potential flooding of streets and roads in 
  flood prone areas, area rivers and streams are likely to 
  experience a worsening of flooding. This would persist for 
  several days after the rain ends. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

Auten
446 
WGUS63 KILX 041029
FFAILX

Flood Watch
National Weather Service Lincoln IL
529 AM CDT Thu May 4 2017

...PERIODIC HEAVY RAINS THROUGH TONIGHT...

ILZ042>057-061>063-066>068-071>073-042100-
/O.CON.KILX.FF.A.0002.000000T0000Z-170505T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott-Morgan-
Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby-
Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
Including the cities of Lincoln, Clinton, Monticello, Champaign, 
Urbana, Danville, Beardstown, Petersburg, Winchester, 
Jacksonville, Springfield, Taylorville, Decatur, Sullivan, 
Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, 
Marshall, Effingham, Newton, Robinson, Flora, Olney, 
and Lawrenceville
529 AM CDT Thu May 4 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING...

The Flash Flood Watch continues for

* Portions of central Illinois, east central Illinois, southeast 
  Illinois, and west central Illinois, including the following 
  areas, in central Illinois, Christian, De Witt, Logan, Macon, 
  Menard, Piatt, Sangamon, and Shelby. In east central Illinois, 
  Champaign, Clark, Coles, Cumberland, Douglas, Edgar, Moultrie, 
  and Vermilion. In southeast Illinois, Clay, Crawford, 
  Effingham, Jasper, Lawrence, and Richland. In west central 
  Illinois, Cass, Morgan, and Scott. 

* Through Friday morning

* Periods of heavy rain will continue across central and southeast
  Illinois today and tonight. This wave of rain is falling on
  saturated soils, which would allowing flooding to develop more
  quickly than normal. Rainfall totals are expected to range from
  2 to 3.5 inches in most areas. The heaviest period of rainfall
  is expected through this afternoon. 

* In addition to potential flooding of streets and roads in 
  flood prone areas, area rivers and streams are likely to 
  experience a worsening of flooding. This would persist for 
  several days after the rain ends. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

Shimon
196 
WGUS63 KILX 041719
FFAILX

Flood Watch
National Weather Service Lincoln IL
1219 PM CDT Thu May 4 2017

...POTENTIAL RAINFALL THROUGH TONIGHT...

ILZ042>057-061>063-066>068-071>073-042045-
/O.CON.KILX.FF.A.0002.000000T0000Z-170505T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott-Morgan-
Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby-
Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
Including the cities of Lincoln, Clinton, Monticello, Champaign, 
Urbana, Danville, Beardstown, Petersburg, Winchester, 
Jacksonville, Springfield, Taylorville, Decatur, Sullivan, 
Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, 
Marshall, Effingham, Newton, Robinson, Flora, Olney, 
and Lawrenceville
1219 PM CDT Thu May 4 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING...

The Flash Flood Watch continues for

* Portions of central Illinois, east central Illinois, southeast 
  Illinois, and west central Illinois, including the following 
  areas, in central Illinois, Christian, De Witt, Logan, Macon, 
  Menard, Piatt, Sangamon, and Shelby. In east central Illinois, 
  Champaign, Clark, Coles, Cumberland, Douglas, Edgar, Moultrie, 
  and Vermilion. In southeast Illinois, Clay, Crawford, 
  Effingham, Jasper, Lawrence, and Richland. In west central 
  Illinois, Cass, Morgan, and Scott. 

* Through Friday morning

* Periods of rain will continue across central and southeast
  Illinois today and tonight. This wave of rain is falling on
  saturated soils, which would allowing flooding to develop more
  quickly than normal. Rainfall totals are expected to range from
  2 to 3.5 inches in most areas, particularly along and east of
  I-57. The heaviest period of rainfall is expected through this 
  afternoon.
  

* In addition to potential flooding of streets and roads in 
  flood prone areas, area rivers and streams are likely to 
  experience a worsening of flooding. This would persist for 
  several days after the rain ends. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
757 
WGUS63 KILX 041933
FFAILX

Flood Watch
National Weather Service Lincoln IL
233 PM CDT Thu May 4 2017

...FLOODING STILL POSSIBLE ACROSS EASTERN ILLINOIS TONIGHT...

ILZ042-043-047>051-042045-
/O.CAN.KILX.FF.A.0002.000000T0000Z-170505T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Logan-De Witt-Cass-Menard-Scott-Morgan-Sangamon-
Including the cities of Lincoln, Clinton, Beardstown, Petersburg,
Winchester, Jacksonville, and Springfield
233 PM CDT Thu May 4 2017

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for portions of central Illinois and west
central Illinois has been cancelled. The chances of moderate to
heavy rain has diminished over the area. Although some localized
flooding near creeks and rivers will continue, flash flooding is
not expected. $$

ILZ044>046-052>057-061>063-066>068-071>073-050345-
/O.CON.KILX.FF.A.0002.000000T0000Z-170505T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Piatt-Champaign-Vermilion-Christian-Macon-Moultrie-Douglas-Coles-
Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford-Clay-
Richland-Lawrence-
Including the cities of Monticello, Champaign, Urbana, Danville, 
Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, 
Paris, Shelbyville, Greenup, Marshall, Effingham, Newton, 
Robinson, Flora, Olney, and Lawrenceville
233 PM CDT Thu May 4 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING...

The Flash Flood Watch continues for

* Portions of central Illinois, east central Illinois, and 
  southeast Illinois, including the following areas, in central 
  Illinois, Christian, Macon, Piatt, and Shelby. In east central 
  Illinois, Champaign, Clark, Coles, Cumberland, Douglas, Edgar, 
  Moultrie, and Vermilion. In southeast Illinois, Clay, 
  Crawford, Effingham, Jasper, Lawrence, and Richland. 

* Through Friday morning

* Periods of rain will continue across central and southeast
  Illinois tonight. Total rainfall is expected to range from 2 to
  3.5 inches in most areas, particularly along and east of I-57.
 
* In addition to potential flooding of streets and roads in flood
  prone areas, area rivers and streams are likely to experience a
  worsening of flooding. This could persist for several days 
  after the rain ends. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

Barker
535 
WGUS63 KILX 050050
FFAILX

Flood Watch
National Weather Service Lincoln IL
750 PM CDT Thu May 4 2017

ILZ044>046-052>057-061-050200-
/O.CAN.KILX.FF.A.0002.000000T0000Z-170505T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Piatt-Champaign-Vermilion-Christian-Macon-Moultrie-Douglas-Coles-
Edgar-Shelby-
Including the cities of Monticello, Champaign, Urbana, Danville, 
Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, 
Paris, and Shelbyville
750 PM CDT Thu May 4 2017

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for portions of east central Illinois has 
been cancelled. The chances of moderate to heavy rain has 
diminished over the area. Although flooding near creeks and rivers
will continue, flash flooding is not expected.

$$

ILZ062-063-066>068-071>073-051000-
/O.CON.KILX.FF.A.0002.000000T0000Z-170505T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
Including the cities of Greenup, Marshall, Effingham, Newton, 
Robinson, Flora, Olney, and Lawrenceville
750 PM CDT Thu May 4 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY...

The Flash Flood Watch continues for

* Portions of east central Illinois and southeast Illinois, 
  including the following areas, in east central Illinois, Clark 
  and Cumberland. In southeast Illinois, Clay, Crawford, 
  Effingham, Jasper, Lawrence, and Richland. 

* Until 7 AM CDT Friday

* While the threat of widespread heavy rainfall has diminished, 
  localized additional nighttime rainfall totals up to an inch 
  remain possible. The highest rainfall amounts are expected near 
  the Indiana border.

* In addition to potential flooding of streets and roads in 
  flood prone areas, area rivers and streams are likely to 
  experience a worsening of flooding. This could persist for 
  several days after the rain ends. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

Bak
110 
WGUS63 KILX 050435
FFAILX

Flood Watch
National Weather Service Lincoln IL
1135 PM CDT Thu May 4 2017

ILZ062-063-066-067-071-050545-
/O.CAN.KILX.FF.A.0002.000000T0000Z-170505T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cumberland-Clark-Effingham-Jasper-Clay-
Including the cities of Greenup, Marshall, Effingham, Newton, 
and Flora
1135 PM CDT Thu May 4 2017

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for portions of east central Illinois and
southeast Illinois has been cancelled. The chances of moderate to
heavy rain has diminished over the area. Although flooding near 
creeks and rivers will continue, flash flooding is not expected.

$$

ILZ068-072-073-051200-
/O.CON.KILX.FF.A.0002.000000T0000Z-170505T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Crawford-Richland-Lawrence-
Including the cities of Robinson, Olney, and Lawrenceville
1135 PM CDT Thu May 4 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY...

The Flash Flood Watch continues for

* A portion of southeast Illinois, including the following 
  areas, Crawford, Lawrence, and Richland. 

* Until 7 AM CDT Friday

* While the threat of widespread heavy rainfall has diminished, 
  localized additional nighttime rainfall totals up to an inch 
  remain possible. The highest rainfall amounts are expected 
  near the Indiana border. 

* In addition to potential flooding of streets and roads in 
  flood prone areas, area rivers and streams are likely to 
  experience a worsening of flooding. This could persist for 
  several days after the rain ends. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

Bak
388 
WGUS63 KILX 050833
FFAILX

Flood Watch
National Weather Service Lincoln IL
333 AM CDT Fri May 5 2017

ILZ068-072-073-050945-
/O.CAN.KILX.FF.A.0002.000000T0000Z-170505T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Crawford-Richland-Lawrence-
Including the cities of Robinson, Olney, and Lawrenceville
333 AM CDT Fri May 5 2017

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for a portion of southeast Illinois has
been cancelled. The threat of prolonged heavy rainfall has
diminished. Although flooding of farmland, many roadways, creeks 
and rivers will continue, additional flash flooding is not 
expected.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this flash flood watch went out at May 2, 12:48 PM CDT, 2 hours 7 minutes earlier.

Area forecast discussion, May 2, 12:48 PM CDT, 2 hours 7 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
1248 PM CDT Tue May 2 2017

.UPDATE...
Issued at 1037 AM CDT Tue May 2 2017

Updates this morning focused on slightly stronger west winds
across central Illinois as mid morning wind speeds are generally
15 to 25 mph with some gusts over 30 mph. Strong pressure
gradients resulting from the outgoing low over the Great Lakes
will linger until the evening before weakening rapidly overnight
as a surface high moves into central IL. This will keep the winds
fairly constant through mid afternoon. Otherwise...Cool with
temperatures expected to reach upper 50s I-74 northward and low to
mid 60s Springfield to Charleston southward, and partly to mostly
cloudy toward I-74 but mostly clear Springfield to Effingham
Southward.

&&

.SHORT TERM...(Today and tonight)
ISSUED AT 316 AM CDT Tue May 2 2017

Deep occluded low over the UP of Michigan this morning keeping
weakly cyclonic flow over Central IL this morning...and some
clouds streaming into the northeastern half of the state breaking
up slowly as the low drifts further to the north. Flow becomes
more westerly as the day progresses and a brief break in the
precip and general breaks in the clouds will allow for some
sunshine to bring the max temps up to the lower 60s in the
southern half of the state...but generally a denser cloud cover to
the north may keep the high temps in the mid to upper 50s.
Unfortunately, even the warmer temperatures will not translate
completely as the winds will stay up and rather gusty out of the
west.

.LONG TERM...(Wednesday through Monday)
ISSUED AT 316 AM CDT Tue May 2 2017

Overnight and into Wednesday morning, a wave digs into the High
Plains. System becomes a closed low over the Midwest and the
surface low deepens considerably as it pivots through the region.
The net result is another prolonged period of rainfall for
Wednesday through Thursday. Details are taking shape with regards
to the QPF, and have held off on another Flood Watch for now...but
that will be the main issue in the next few synoptic runs. Precip
over the southern half of the state expected to advance on
Wednesday/Wed night, and keep the temperature gradient
reversed...with higher temps in the north out from under the cloud
cover. System deepens quickly but slow to move out of the region
as the next low moving on shore over the Pacific Coast has slowed
considerably in the 00Z runs. Precip lingers in the southeast
into the end of the week. Models have persisted with a secondary
wave diving into the main trough, bringing another shot of precip
at some point during the weekend, but the timing and progression
of the main low is enough of a question mark that the timing on
that has remained broadbrushed for now.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1248 PM CDT Tue May 2 2017

Windy conditions today, with VFR conditions expected the upcoming
24 hours followed shortly by decreasing cigs/vsbys as increasing
rain spreads SW-NE across the area. For 18Z tafs, only included
VCSH at KSPI, KDEC starting 14-15Z with light rain developing and
cigs just above MVFR threshold. Winds W-WNW 16-24 kts with gusts
close to 30 kts through afternoon, decreasing rapidly this
evening and becoming light and variable overnight. SE winds 6-12
kts developing after 12Z.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

UPDATE...37
SHORT TERM...HJS
LONG TERM...HJS
AVIATION...37
Hazardous weather outlook, May 2, 11:53 AM CDT, 3 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
1153 AM CDT Tue May 2 2017

ILZ027>031-036-037-040-041-047-049-050-031100-
Cass-Fulton-Knox-Marshall-Mason-Morgan-Peoria-Schuyler-Scott-
Stark-Tazewell-Woodford-
1153 AM CDT Tue May 2 2017

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

Minor flooding will continue along the Spoon River through
Wednesday night. Minor to moderate flooding will continue along
the Illinois River through the entire period. Please see the
applicable flood warnings for details.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ038-042>046-048-051>057-061-031100-
Champaign-Christian-Coles-De Witt-Douglas-Edgar-Logan-Macon-
McLean-Menard-Moultrie-Piatt-Sangamon-Shelby-Vermilion-
1153 AM CDT Tue May 2 2017

This Hazardous Weather Outlook is for portions of central
Illinois and east central Illinois.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

Minor to moderate flooding will continue along portions of the
Sangamon and Vermilion Rivers as well as Salt Creek. Please see
the applicable flood warnings for details.

An approaching storm system will spread another round of rain
into the area from Wednesday afternoon through Friday morning.
Rainfall amounts of 1 to 2 inches are anticipated, which could
further aggravate ongoing flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ062-063-066>068-071>073-031100-
Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland-
1153 AM CDT Tue May 2 2017

This Hazardous Weather Outlook is for portions of east central
Illinois and southeast Illinois.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

Minor to moderate flooding will continue along portions of the
Wabash, Little Wabash, and Embarras Rivers. Please see the
applicable flood warnings for details.

An approaching storm system will spread another round of rain
into the area Wednesday afternoon through Friday morning.
Rainfall amounts of 2 to 3.5 inches are anticipated, which would
likely aggravate ongoing flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

Barnes

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 11:38 AM CDTRiver Flood WarningILXMenard8 days

Nearby

Flash Flood Watches in Illinois, 2017Every flash flood watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.